Riding on Anxiety Meds

PB Forum :: Downhill
Riding on Anxiety Meds
| Next Page
Author Message
Posted: Sep 30, 2019 at 21:00 Quote
I'm curious as to what triggers the panic attacks and anxiety(?).. when you do or if you happen to have an attack on the trail while riding how do you cope with it and are your friends able to assist if needed? When you are on the medication are you 100% enjoying the ride or are you "enjoying it" but num to it? It's Great and sounds like you are getting the help you need for it. I would certainly talk to your doctor more in-depth. Personally i wouldn't want you to risk putting yourself or potentially others in danger until you know for sure you're good to go considering the risk involved with DH/FR'ing. I'm not trying to come off as an At-home, yes the jokes of others token up and letting it rip sounds fun but I'm all seriousness I just want you and everyone to be safe on the trail.

Posted: Oct 23, 2019 at 15:48 Quote
Honestly the risk is overrated, I work in psych & unless you're "snowed" aka heavily over medicated you'll be just fine.

Panic attacks can be significant when you first begin having them, but over time you'll be able to recognize the signs & understand just how temporary they are. I could write a novel on the topic of panic attacks itself, but to spare you all the details there are varying levels of panic attacks. These level of panic attacks can be minor to the worst feeling imaginable (panic attacks at the top level are the highest level of fear possible).

So in summary you'll be fine, if you feel a panic attack coming on, pull over & breathe.

Don't let panic attacks stop you from doing what you love or you'll get worse & worse (agoraphobia at the most severe)

Posted: Oct 23, 2019 at 16:49 Quote
Riding on benzos seems like it would hinder physical performance and mental acuity, unless it was at or just below the threshold dose (ie microdose).

Posted: Oct 23, 2019 at 18:29 Quote
Different people have different results

Posted: Oct 24, 2019 at 21:14 Quote
Alrex wrote:
evilazonic666 wrote:
I know this is the opposite direction, but I take time released Ritalin..... Makes riding awesome..... I'm faster, care less and push harder. But because it's an upper not a downer, I react quicker, and therefore wreck less......
I was on something called Vyvance which is also an ADD med

It did all those things mentioned for my riding, but messed me up physically (stomach problems) and mentally in the long run.

Please tell me more about your experience?
My Dr prescribed this to me, mind you i have(had) well documented ADD/ADHD, but ive been so leary about this and Aderall, that i haven't filled the prescriptions.
Ive taken Aderall before recreationally and it was amazing, but the thought of gaining a dependence to it scares the bajeasus out of me..

That being said i also have well documented stomach issues and battle with them constanly.

Im also older at 45 and my physical state isn't so great in the last year or so, my riding has tapered off to near zero with my work schedule (3-4 12s nights per week) and have some pretty serious back issues as well, making riding more and more difficult..

Thanks

| Next Page

 
Copyright © 2000 - 2019. Pinkbike.com. All rights reserved.
dv65 0.006481
Mobile Version of Website